Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


24 hours fatigue and joint and muscular pains
Feb 24, 2012

Hello doctor, i was infected with aids since 1990, never developed any known aids symptoms for years. But since one year ago i am tired all day long and have sort of arthritical discomforts. Always been overweight, but never had diarrea, fevers, lost weight, swollen nodes or anything commonly related to aids. i am 57 years old and i guess maybe hiv is catching up with me, because my CD4 count dropped to 150. My doctor just now put me on truvada and efavirenz and ordered some blood tests for an all around check. What do u think of my only two symptoms, fatigue and arthritis? Could this two be hiv related meaning that hiv is starting to flare up this way or could it be another kind of illness? Thank you for helping us all.

Response from Dr. McGowan

I wish you the best on your treatment.

Certainly fatigue would be a common symptom of HIV infection. Having HIV in the blood consumes many resources that the body needs for its' own metabolism. Even though your CD4 count may be low, your body is churning out cells at a high rate, they are just being consumed quickly as well. Generally this will improve once the virus is suppressed and your CD4 counts recover.

The joint pains may be from being 57 (as those of us over 50 can attest!). Being overweight can certainly stress the joints. HIV is also associated with low vitamin D levels and other nutritional deficits which may cause joint and bone aches. You should have your vitamin D levels checked and have a nutritional assessment.

Joe



Previous
Atripla side effects
Next
May need to switch to Truvada/Isentress

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement